SEARCH WITHIN CONTENT
VOLUME 8 , ISSUE 3 ( September-December, 2014 ) > List of Articles
Kirsten Hoskens, Luís Abegão Pinto, Evelien Vandewalle, Nancy Verdonk, Ingeborg Stalmans
Keywords : Acetazolamide, Choroidal effusion, Surgery complication, Acute secondary angle-closure
Citation Information : Hoskens K, Pinto LA, Vandewalle E, Verdonk N, Stalmans I. Bilateral Acute Angle-closure after Intraocular Surgery. J Curr Glaucoma Pract 2014; 8 (3):113-114.
License: CC BY-NC 4.0
Published Online: 01-12-2018
Copyright Statement: Copyright © 2014; The Author(s).
We report the case of a 75-year-old woman who developed an acute bilateral angle-closure associated with choroidal effusion a day after an uneventful cataract surgery. The same patient had undergone a similarly uneventful cataract surgery two weeks before, under the same protocol, with no postoperative complication in the other eye. Medical treatment, including the use of oral sulfamide-related drugs (acetazolamide), topical beta-blockers and steroids led to a gradual decrease in intraocular pressure (IOP) and choroidal effusion. Despite initial reports suggesting a link between sulfamide-exposure and these rare forms of angle-closure, our report would suggest a more complex pathophysiology behind this intriguing phenomenon.